Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 113, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 16, 2006, 2:58 PM CDT for Furnas County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2006, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 16, 2006, 4:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Furnas County, NE
The radar
The Grand Island radar (KUEX), 129 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGID 161958 SVRGID NEC065-162100- /O.NEW.KGID.SV.W.0113.060616T1958Z-060616T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 258 PM CDT FRI JUN 16 2006 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FURNAS COUNTY IN SOUTH CENTRAL NEBRASKA * UNTIL 400 PM CDT * AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF BEAVER CITY...OR ABOUT 14 MILES NORTH OF NORTON...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEAVER CITY BY 305 PM CDT HOLLINGER BY 315 PM CDT EDISON...ARAPAHOE AND HOLBROOK BY 325 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4001 10017 4001 9965 4033 9964 4034 10006 $$ KB
2 follow-up statements
000 WWUS53 KGID 162021 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 322 PM CDT FRI JUN 16 2006 NEC065-162100- /O.CON.KGID.SV.W.0113.000000T0000Z-060616T2100Z/ FURNAS NE- 322 PM CDT FRI JUN 16 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR FURNAS COUNTY... AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLLINGER...OR ABOUT 23 MILES NORTHEAST OF NORTON... MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EDISON...ARAPAHOE AND HOLBROOK BY 335 PM CDT LAT...LON 4001 10017 4001 9965 4033 9964 4034 10006 $$ KB
000 WWUS53 KGID 162052 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 351 PM CDT FRI JUN 16 2006 NEC065-162101- /O.EXP.KGID.SV.W.0113.000000T0000Z-060616T2100Z/ FURNAS NE- 351 PM CDT FRI JUN 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR FURNAS COUNTY EXPIRES AT 400 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...AND NO LONGER POSES A THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA. LAT...LON 4001 10017 4001 9965 4033 9964 4034 10006 $$ KB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:37 AM CDT, 10 hours 21 minutes earlier.
Area forecast discussion, Jun 16, 4:37 AM CDT, 10 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 437 AM CDT FRI JUN 16 2006 PRIMARY FORECAST CONCERN REVOLVES AROUND THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS OUR CWA THIS AFTERNOON INTO THIS EVENING. AS OF 4 AM THIS MORNING....STRONG THUNDERSTORMS THAT BEGAN LAST EVENING CONTINUE TO RUMBLE ACROSS MUCH OF OUR CWA WITH LOCALLY HEAVY RAINFALL. WATER VAPOR IMAGERY SHOWS A PRONOUNCED TROUGH ACROSS THE WESTERN CONUS WITH SIGNIFICANT CONVECTIVE ACTIVITY OVER THE CENTRAL AND NORTHERN PLAINS. PROFILER NETWORK SHOWS STRONG MID TO UPPER LEVEL WINDS ON THE ORDER OF 40 TO 60 KTS ROUNDING THE BASE OF THE TROUGH OVER THE SOUTHERN HIGH PLAINS. CLOUD COVER...OUTFLOW BOUNDARIES...AND SHEAR ARE THE PRIMARY CONCERNS WITH REGARD TO NAILING DOWN THIS AFTERNOONS LIKELY CONVECTIVE REDEVELOPMENT. CURRENT SATELLITE TRENDS MAKE A CASE FOR AT LEAST PARTIAL SUNSHINE FROM NORTH CENTRAL KANSAS INTO SOUTHEAST NEBRASKA BY LATE MORNING. CLOUDS WILL BREAK UP OVER OUR SOUTHEAST CWA FROM SOUTH TO NORTH DURING THE LATE MORNING HOURS. THE MORE SUN WE ARE ABLE TO SEE THIS MORNING INTO EARLY AFTERNOON...THE MORE UNSTABLE THE ATMOSPHERE IS LIKELY TO BECOME. BOTH THE RUC AND NAM ARE INDICATING ENOUGH SUNSHINE TO RESULT IN SFC BASED CAPE VALUES OF 2500 TO 3000 J/KG ACROSS THE SOUTHEASTERN HALF OF OUR CWA. CIN VALUES WILL ALSO BE LOWER TODAY WITH THE UPPER TROUGH MOVING IN AND MID LEVEL HEIGHT FALLS. THIS IS A RATHER SIGNIFICANT TROUGH FOR THIS TIME OF YEAR AND WITH UPPER LEVEL WINDS AROUND 50 KTS EXPECT DEEP LAYER SHEAR VALUES ON THE ORDER OF 30 TO 40 KTS BY AFTERNOON. ALL OF THESE FACTORS IN COMBINATION WITH MULTIPLE OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION SHOULD SET THE STAGE FOR ANOTHER SEVERE WEATHER EPISODE BY EARLY TO MID AFTERNOON. 0-1 KM SHEAR VALUES ARE WEAK AT 5 TO 10 KTS AND MODELS ARE TRYING TO INDICATE VEERING SFC WINDS JUST AHEAD OF THE TROUGH THAT WOULD DECREASE HELICITY VALUES. THEREFORE...ALTHOUGH AN ISOLATED TORNADO MAY STILL BE POSSIBLE...THE LACK OF LOW LEVEL DIRECTIONAL SHEAR WILL RESULT IN THE PRIMARY SEVERE WEATHER THREATS BEING DAMAGING WIND AND LARGE HAIL. THUNDERSTORMS SHOULD THEN EVOLVE INTO ANOTHER MCS TOMORROW EVENING WITH THE POSSIBILITY OF HEAVY RAIN. THE UPPER TROUGH SLOWLY DRIFTS TO THE EAST SATURDAY AND SUNDAY. THE SURFACE TROUGH BROADENS SATURDAY AND SATURDAY NIGHT AND WEAK HIGH PRESSURE BUILDS IN ON SUNDAY. EXPECT THAT SHOWERS AND THUNDERSTORMS SHOULD CONTINUE IN THE SOUTHEAST PART OF THE FORECAST AREA THROUGH SATURDAY NIGHT ALONG THE SURFACE TROUGH. ONCE THE AXIS OF THE UPPER TROUGH MOVES THROUGH THE AREA...THE SHOWERS AND THUNDERSTORMS SHOULD DIMINISH. TEMPERATURES WILL BE A LITTLE COOLER ON SATURDAY WITH THE ADDITIONAL CLOUDS AROUND...BUT RETURN TO AROUND 90 AGAIN FOR SUNDAY. WEAK RIDGING ACROSS THE PLAINS MONDAY AND TUESDAY SHOULD KEEP THINGS DRY AND TEMPERATURES CLOSE TO THE 90 DEGREE MARK FOR HIGHS. A WEAK SHORT WAVE WILL RESULT IN A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY BUT MOST OF THIS ENERGY APPEARS THAT IT WILL PASS NORTH OF OUR CWA. THEREFORE...AM CURRENTLY NOT VERY OPTIMISTIC OF ANY ADDITIONAL PRECIPITATION AFTER SATURDAY. WESELY
Hazardous weather outlook, Jun 16, 11:46 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1146 AM CDT FRI JUN 16 2006 KSZ006-007-018-019-NEZ041-048-049-062>064-075>077-085>087-171200- SMITH-JEWELL-OSBORNE-MITCHELL-NANCE-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 1146 AM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...PRIMARILY ALONG AND EAST OF HIGHWAY 281. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT...AS A COLD FRONT AND STRONG UPPER LEVEL LOW PRESSURE MOVES EAST FROM THE ROCKIES. THUNDERSTORMS WILL FORM JUST TO THE WEST...AND ORGANIZE INTO A LINE BY EARLY EVENING. THE LINE OF THUNDERSTORMS WILL PUSH EAST ACROSS THE OUTLOOK AREA THIS EVENING. THE TIME FRAME FOR MOST OF THE SEVERE WEATHER WILL BE BETWEEN 4 PM AND MIDNIGHT. THE MAIN HAZARDS WILL BE WIND GUSTS TO 70 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THOUGH NOT NECESSARILY A HIGH RISK...AN ISOLATED...BRIEF TORNADO IS POSSIBLE THROUGH THE EARLY EVENING HOURS. HEAVY RAIN OF OVER 2 INCHES IS ALSO POSSIBLE...AND MAY RESULT IN SOME MINOR FLOODING PROBLEMS. THE SEVERE WEATHER RISK SHOULD DIMINISH CONSIDERABLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE SOME LINGERING SHOWERS AND THUNDERSTORMS OVER THE AREA THROUGH THE DAY SATURDAY...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FROM LATE THIS AFTERNOON... THROUGH THE EVENING HOURS. KEEP IN MIND...ONE WAY STORM REPORTS CAN BE SENT TO THE NATIONAL WEATHER SERVICE...IS THROUGH THE INTERNET PROGRAM AVAILABLE ON OUR HOME PAGE CALLED...E SPOTTER. IT IS QUICK...EASY...AND A DIRECT LINK FOR SEVERE WEATHER REPORTING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-017-NEZ039-040-046-047-060-061-072>074-082>084-171200- PHILLIPS-ROOKS-VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO- GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- 1146 AM CDT FRI JUN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS...PRIMARILY ALONG AND WEST OF HIGHWAY 281. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT...AS A COLD FRONT AND STRONG UPPER LEVEL LOW PRESSURE MOVES EAST FROM THE ROCKIES. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON. THE MAIN TIME FRAME FOR SEVERE WEATHER IS THIS AFTERNOON...AND THROUGH ABOUT 10 PM TONIGHT. THE MAIN HAZARDS WILL BE WIND GUSTS TO 70 MPH...AND HAIL TO THE SIZE OF GOLF BALLS. THOUGH NOT NECESSARILY A HIGH RISK...AN ISOLATED...BRIEF TORNADO IS POSSIBLE THIS AFTERNOON. HEAVY RAIN OF 1 TO 2 INCHES IS ALSO POSSIBLE...AND MAY RESULT IN SOME MINOR FLOODING PROBLEMS...ESPECIALLY OVER AREAS WHICH RECEIVED OVER 1 INCH OF RAIN THURSDAY NIGHT. THE THUNDERSTORMS WILL ORGANIZE INTO A LINE...AND MOVE EAST THIS EVENING. THE SEVERE WEATHER RISK SHOULD DIMINISH AFTER 10 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE MAY BE SOME LINGERING SHOWERS OR THUNDERSTORMS IN THE OUTLOOK AREA EARLY SATURDAY...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. KEEP IN MIND...ONE WAY STORM REPORTS CAN BE SENT TO THE NATIONAL WEATHER SERVICE...IS THROUGH THE INTERNET PROGRAM AVAILABLE ON OUR HOME PAGE CALLED...E SPOTTER. IT IS QUICK...EASY...AND A DIRECT LINK FOR SEVERE WEATHER REPORTING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jun 16, 11:46 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1146 AM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG ELWOOD 40.59N 99.86W
06/15/2006 GOSPER NE PUBLIC
IRRIGATION PIPES THROWN THROUGH THE AIR. PORTIONS OF A
ROOF AND FRONT RIPPED OFF OF A METAL BUILDING.
&&
BRYANTSpecial weather statement, Jun 16, 2:13 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 213 PM CDT FRI JUN 16 2006 NEZ048-062-063-161945- HALL-HAMILTON-MERRICK- 213 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HALL...HAMILTON AND MERRICK COUNTIES... AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR PHILLIPS...OR 7 MILES SOUTHEAST OF GRAND ISLAND...AND MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... PHILLIPS AT 220 PM CDT... HAMPTON AT 225 PM CDT... CHAPMAN AT 230 PM CDT... MARQUETTE AT 235 PM CDT... ARCHER AT 245 PM CDT... DIME SIZE HAIL IS POSSIBLE WITH THESE STORMS. ADDITIONAL STORMS WERE DEVELOPING JUST NORTH OF STOCKHAM AND WILL MOVE TOWARDS HAMPTON. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. EWALD
Special weather statement, Jun 16, 2:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 242 PM CDT FRI JUN 16 2006 NEZ082-162015- FURNAS- 242 PM CDT FRI JUN 16 2006 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FURNAS COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF ALMENA...OR 10 MILES NORTHEAST OF NORTON...AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... WILSONVILLE AT 250 PM CDT... HENDLEY AT 255 PM CDT... BEAVER CITY AT 300 PM CDT... HOLLINGER AT 305 PM CDT... HOLBROOK AT 310 PM CDT... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KB
Local storm report, Jun 16, 2:44 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
244 PM CDT FRI JUN 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CHAPMAN 41.02N 98.16W
06/16/2006 E0.50 INCH MERRICK NE LAW ENFORCEMENT
&&
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:20 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney, Phelps | 55 min |
| Jun 15, 8:01 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 29 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | GID | Hall, Merrick | 43 min |
| Jun 15, 10:02 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 42 min |
| Jun 16, 2:35 PM CDT | Flash Flood Watch | GID | Franklin, Furnas, Gosper, Harlan, Kearney, Phelps | 10 hr |
| Jun 16, 3:00 PM CDT | Severe Thunderstorm Warning | GID | Polk | 45 min |
| Jun 16, 3:11 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 46 min |
| Jun 16, 3:17 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Kearney | 58 min |
| Jun 16, 3:50 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 41 min |
| Jun 16, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 39 min |
| Jun 16, 4:12 PM CDT | Severe Thunderstorm Warning | GID | Adams, Webster | 48 min |
| Jun 16, 4:27 PM CDT | Severe Thunderstorm Warning | GID | Hall | 48 min |
| Jun 16, 4:48 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 43 min |
| Jun 16, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Hamilton | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.